advertisement
Question
Posted by: Jen | 2010/01/08

Cipralex

Hi Dr.

I have recently been diagnosed as having an anxiety disorder and OCD. I have started treatment with a therapist and the phchiatrist prescribed me 10mg of Cipralex daily, which I have been taking for about 10 days now. My problem is that I am battling to sleep on Cipralex. I know that this is one of the side effect but do you have any idea how long this should last for? Will it be throughout the time that I am on Cipralex or will my body get used to it after a while?

Many thanks
Jen

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There are other equally effective antidepressants which are more sedative, and which might not produce this side-effect in you. Most side-effects are at their maximum in the first 2 weeks, as your body adjusts to the presence of the drug. If the side-effect is still notable after 10 to 14 days, and distrssing, it is well worth discussing this with your psychiatrist - there are many alternatives mostly cheaper, and as likely to help with the problems you decribe

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Liza | 2010/01/09

You don' t say whether you' re drinking the Cipralex in the morning, afternoon or evening. With meds that keep you awake like this, it' s better to take them in the morning. As I said - not sure whether this advice will help.

Good Luck
Liza

Reply to Liza
Posted by: cybershrink | 2010/01/08

There are other equally effective antidepressants which are more sedative, and which might not produce this side-effect in you. Most side-effects are at their maximum in the first 2 weeks, as your body adjusts to the presence of the drug. If the side-effect is still notable after 10 to 14 days, and distrssing, it is well worth discussing this with your psychiatrist - there are many alternatives mostly cheaper, and as likely to help with the problems you decribe

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement